Alert archive / Tennessee / River Flood Advisories in 2020
River Flood Advisory 47, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 6, 2020, 3:45 PM CST for Davidson County, Tennessee. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 3:45 PM CST (21:45 UTC)
- Expired
- Feb 8, 2020, 7:18 PM CST
- In force
- 52 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Omohundro (OMOT1). The gauge peaked at 37.36 ft at Feb 8, 2020, 1:00 AM CST.
- Action stage
- 35 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431091, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 6, 2:53 PM CST, 52 minutes earlier.
Area forecast discussion, Feb 6, 2:53 PM CST, 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 253 PM CST Thu Feb 6 2020 .DISCUSSION... This afternoon has resulted in mostly dry conditions for the Mid State. Several locations are dealing with remnant flooding from recent heavy rainfall, as creeks and streams slowly start to recede. Tonight, a mid-level impulse will spark light precipitation as it glides over the Mid State. With temperatures dropping, any light rain or drizzle that develops will begin to mix with snow. Forecast soundings show sufficient ice growth in the dendritic growth zone, especially after midnight. Surface temperatures will likely be just above freezing, falling into the upper 20s and lows 30s by 6 AM. Ground temperatures will be marginal, so accumulations are expected to remain light. However, for spots along and north of I-40, do not be surprised to wake up to a light dusting of snow on grassy and elevated surfaces. The highest amounts will be focused east of I-65 and along the Cumberland Plateau. Minor travel impacts are possible during the Friday morning commute. A Winter Weather Advisory goes into effect at 9 PM tonight for portions of Middle Tennessee. Please refer to the advisory for more information. A few snow showers could linger into the early afternoon on the Plateau, with everyone else drying out. Friday's air will be about 10 degrees below normal, before warming to near normal on Saturday. The Plateau may receive a passing shower on Saturday afternoon, otherwise remaining dry. Sunday will be the pick day of the weekend as temperatures reach into the 50s. Rain chances return Monday morning ahead of a cold front, followed by additional waves of wet weather midweek. The operational GFS/EURO differ, with the EURO looking much soggier than its counterpart. For now, the forecast reflects a less ambitious blend of guidance...though, if the EURO pans out, flooding concerns will markedly increase next week. QPF from Monday morning through late week ranges from 2.5 inches across the north to 4 inches in the south. Our eyes will be on the potential for at least some minor flooding during this timeframe. Temperatures during the work week will be near or above normal, feeling somewhat mild for mid February. && .AVIATION... 18Z TAF DISCUSSION. MVFR/IFR conditions will continue through all of this TAF cycle. Rains are tapering off from west to east, improving vis, but more light rain, then a changeover to snow is likely this evening for all mid-state terminals. Some LIFR conditions will be possible for a few hours during any heavier snow bands, but should be short- lived. Winds will begin to pick up this evening as well, as the surface pressure gradient tightens. Look for west to northwest gusts of 18-20 kts overnight and into the Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 31 40 31 47 30 / 60 20 10 10 0 Clarksville 29 39 29 43 28 / 60 10 10 10 0 Crossville 28 35 26 43 26 / 70 30 10 20 10 Columbia 30 41 30 47 29 / 60 10 10 10 0 Lawrenceburg 31 41 31 48 29 / 60 10 10 10 0 Waverly 29 40 30 45 30 / 60 10 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to noon CST Friday for Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb- Dickson-Fentress-Houston-Humphreys-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-White-Williamson-Wilson. && DISCUSSION......Schaper AVIATION........Unger
Hazardous weather outlook, Feb 6, 5:11 AM CST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Thu Feb 6 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-071115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Light to moderate rain will continue to affect southeastern Middle Tennessee this morning. Some flooding of roads and other low lying areas will continue before waters recede later today. Light rain is expected to redevelop this evening, then mix with and change to light snow tonight across Middle Tennessee. A dusting to a few tenths of an inch is possible, with up to 1 inch on the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Several more waves of heavy rainfall are likely from Monday through Friday of next week, which could lead to additional significant flooding across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated until the middle of next week. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:07 PM CST | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more | 6 hr |
| Feb 5, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 5, 6:32 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Feb 5, 6:34 PM CST | Tornado Warning | OHX | Bedford, Marshall | 26 min |
| Feb 5, 6:43 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Rutherford | 47 min |
| Feb 5, 6:48 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 15 min |
| Feb 5, 6:49 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more | 3 hr |
| Feb 5, 6:59 PM CST | River Flood Advisory | OHX | Davidson | 19 days |
| Feb 5, 7:01 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 44 min |
| Feb 5, 7:04 PM CST | Areal Flood Advisory | OHX | Clay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more | 116 min |
| Feb 5, 7:20 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Van Buren, Warren, White | 40 min |
| Feb 5, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 43 min |
| Feb 5, 7:34 PM CST | Flash Flood Warning | OHX | Cumberland, DeKalb, Van Buren, Warren, White | 4 hr |
| Feb 5, 7:37 PM CST | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Feb 5, 8:01 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Feb 5, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
| Feb 5, 8:15 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more | 3 hr |
| Feb 5, 8:25 PM CST | River Flood Advisory | OHX | Grundy | 25 hr |
| Feb 5, 8:36 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Feb 5, 9:45 PM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 3 hr |
| Feb 5, 9:56 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 5, 9:59 PM CST | River Flood Advisory | OHX | Bedford | 13 hr |
| Feb 5, 11:34 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
| Feb 6, 1:25 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more | 3 hr |
| Feb 6, 1:29 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more | 3 hr |
| Feb 6, 1:39 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 1:51 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 58 hr |
| Feb 6, 2:44 AM CST | River Flood Advisory | OHX | Giles | 13 hr |
| Feb 6, 4:26 AM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more | 9 hr |
| Feb 6, 4:30 AM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 9 hr |
| Feb 6, 5:00 AM CST | River Flood Warning | OHX | Lawrence | 10 hr |
| Feb 6, 5:45 AM CST | River Flood Advisory | OHX | Maury | 8 hr |
| Feb 6, 6:01 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 10 hr |
| Feb 6, 7:15 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 6, 8:53 AM CST | River Flood Advisory | OHX | Davidson | 15 days |
| Feb 6, 8:56 AM CST | River Flood Advisory | OHX | Bedford, Marshall | 19 hr |
| Feb 6, 10:31 AM CST | River Flood Advisory | OHX | Williamson | 18 hr |
| Feb 6, 10:37 AM CST | River Flood Advisory | OHX | Perry, Wayne | 18 hr |
| Feb 6, 10:54 AM CST | River Flood Advisory | OHX | Marshall | 12 hr |
| Feb 6, 11:24 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 28 hr |
| Feb 6, 1:28 PM CST | River Flood Advisory | OHX | Williamson | 22 hr |
| Feb 6, 1:29 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more | 3 hr |
| Feb 6, 1:38 PM CST | River Flood Warning | OHX | Maury | 42 hr |
| Feb 6, 1:43 PM CST | River Flood Warning | OHX | Hickman | 3 days |
| Feb 6, 2:17 PM CST | River Flood Warning | OHX | Giles | 10 hr |
| Feb 6, 2:25 PM CST | Winter Weather Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more | 22 hr |
| Feb 6, 3:01 PM CST | River Flood Advisory | OHX | Lawrence | 6 hr |
| Feb 6, 3:35 PM CST | River Flood Warning | OHX | Giles | 44 hr |
| Feb 6, 3:49 PM CST | River Flood Warning | OHX | Perry | 40 hr |
| Feb 6, 3:58 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 20 days |
Nearby
River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.